MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO ION NITRIDED BLADE; INSTRUMENT, CAST REMOVAL, AC-POWERED

STRYKER INSTRUMENTS-KALAMAZOO ION NITRIDED BLADE; INSTRUMENT, CAST REMOVAL, AC-POWERED
Catalog Number 0940023000
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that following the removal of a cast it was observed that the customer was cut or burned.No further information was provided.
 
Additional Manufacturer Narrative
Investigation results indicate that excessive use of the blade along with using the handpiece in a continuous linear motion may have contributed to the abrasion.The ifu for cast cutter blades has the following warning; ¿cut with an up and down motion.Straight cutting may cut or burn the patient.¿ the quality investigation is complete.
 
Event or Problem Description

Brand Name
ION NITRIDED BLADE
Common Device Name
INSTRUMENT, CAST REMOVAL, AC-POWERED
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8687208
Report Number0001811755-2019-01950
Device Sequence Number19422928
Product Code LGH
UDI-Device Identifier04546540132253
UDI-Public04546540132253
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0940023000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1